Is it common to get Psoriasis?

As5567
As5567 Member Posts: 665
edited 11. Jun 2015, 01:44 in Living with Arthritis archive
I have noticed in the last couple of weeks I have been breaking out in small patches of Psoriasis on my legs and stomach, now today I have noticed it's starting right under my eye and is rather painful to touch.

Does anyone know if it's normal for Psoriasis to appear for anyone with any type of Arthritis or should I get this looked into by my rheumatologist asap? I have seen my GP about it and was told to just leave it be and it should go away on its own, but so far it seems to just be appearing in small patches everywhere.

Comments

  • Kittkat
    Kittkat Member Posts: 309
    edited 30. Nov -1, 00:00
    Hello
    Psoriasis is relatively common ( in general ).You can of course have psoriasis arthritis . You generally get the psoriasis then the arthritis . I think you should see what happens with the psoriasis if it gets bad then go back to the gp and get referred to a dermatologist .As you may need cream or light treatment to clear it up . Are you sure it is psoriasis ? Not an allergic reaction .
    How am I gonna be an optimist about this?
  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    If I'm correct, you've not long re-started cimzia injections? Psoriasis can be a side effect. I think it would be a good idea to speak to your rheum team next week.
  • frogmorton
    frogmorton Member Posts: 26,870
    edited 30. Nov -1, 00:00
    I agree with the others Ash

    A quick chat to your rheumy team is in order here :?

    Love

    Toni xx
    Love

    Toni xxx
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    It strikes me as odd that psoriasis should be a side-effect of an immune system-suppressing medication seeing as it's caused by an over-active immune system; to my way of thinking something doesn't add up here, is it another case of the catch-all side effects list? Who knows - none of us do! :lol: Although mine was never a real problem it certainly declined with the use of sulph and meth, now it's a rare occurrence.

    Contact your rheumatology unit but also go and see a pharmacist today if you want an immediate answer as to what this skin trouble might be - they are knowledgeable people and might be able to suggest a topical cream or ointment. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • As5567
    As5567 Member Posts: 665
    edited 30. Nov -1, 00:00
    I didn't even think to check if cimzia could cause such side effects, it also fits in with the timing of my first dose and the timing of the psoriasis appearing. I will give my helpline a call tomorrow and see what they say.
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    Hello, do you have any news about this? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • As5567
    As5567 Member Posts: 665
    edited 30. Nov -1, 00:00
    Still waiting for someone to call me back, hopefully I will hear by the end of the week
  • barbara12
    barbara12 Member Posts: 21,129
    edited 30. Nov -1, 00:00
    I hope they ring you back very soon with an answer..its awful having to wait and worry..x
    Love
    Barbara
  • As5567
    As5567 Member Posts: 665
    edited 30. Nov -1, 00:00
    barbara12 wrote:
    I hope they ring you back very soon with an answer..its awful having to wait and worry..x

    They will call me back eventually, the department is run very badly and its very common it seems to wait up to 2 weeks to get a call back. If it's something more urgent I just turn up to the clinic now in person and ask to speak to someone that way. My old hospital would return the call the same day 99% of the time, or if the problem was something requiring a doctors attention then a doctor would call me back. I feel like I'm constantly chasing up my doctor at this new hospital and at times it drives me nuts.

    I hope they will call me back by next monday, otherwise I think I'm going to have to make a trip to see someone at the clinic. The psoriasis around my eye is getting very painful and nasty now, starting to think is this something else other than psoriasis.
  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    Oh dear, that does sound frustrating. Might be worth a visit to the GP to see if they can offer some relief in the mean time?
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    I still think it's worth going to your local chemist and having a word with the pharmacist, they are knowledgeable people. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • As5567
    As5567 Member Posts: 665
    edited 30. Nov -1, 00:00
    Still no reply from my rheumatology, sometimes I just feel like they give up on people once they have been put onto medication and just left to chase things up constantly! I did go to my pharmacy in the end asking is there anything over the counter I could use but she told me her advise would be to see my GP. My GP has referred me to see some type of specalist who deals with skin, the doctor I saw does not think its Psoriasis or at least not acting in a normal way and due to the types of medication I'm on he felt it would be sensible to get it checked out by an expert rather than guessing.

    Hopefully the waiting list wont be too long
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    I'm pleased you have finally taken some action - we know we are VIPs (very important patients) but in reality we are one of many, many patients and we can slip through the administrative cracks. I hope the dermatologist's appointment comes through soon - in my experience they are one of the quieter departments of the NHS so hopefully it won't be too long. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben